Sunday, December 4, 2022

Can You Take Advil Cold And Sinus And Ibuprofen Together

Combining Medications With Advil

Can you take Amoxicillin with Tylenol or Advil ibuprofen

Advil is committed to your safety. When taking medication, it is important to understand the potential for interactions with other medication. If you are taking supplements, prescription medications or other over the counter drugs, make sure you consult with your doctor before taking Advil.

Advil is a nonsteroidal anti-inflammatory drug and should not be taken with any other product containing:

  • Ibuprofen
  • Naproxen
  • Aspirin
  • Diclofenac

Will Advil interact with my prescription medication?

Interactions vary depending on the type of prescription. It’s important to speak with your doctor or pharmacist and read the drug information that accompanies your prescription to understand how it may interact with other medications.

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctors advice if you are pregnant.

Also Check: Home Care For Sinus Infection

Advil Cold And Sinus Reviews:

This is the only medicine I use for a cold or sinus pressure. Mike Brenton

Advil Cold and Sinus literally saves me from huge hospital bills every year. I always take this whenever I feel like I am going to have some inflammation in my sinus. Jake

This is literally my miracle medicine. I choose the liquid gel capsules more often solely due to the fact the effects of it seem to take place quicker than the caplets, but really theyre both great! I get the worst sinus headaches that can last many days. Regular ibuprofen will not give me any relief what so ever. I was recommended Advil Cold and Sinus by a friend of mine who was a doctor. Just one pill of this takes all the pain away!!So worth it guys!! Samantha

See what others are saying about Advil.

Recommended Reading: Why Do I Keep Getting Recurring Sinus Infections

What Happens If I Miss A Dose

As ibuprofen and pseudoephedrine are used when they are needed, you may not be on a schedule of doses. If you are on a schedule of doses, use the doses that stopped using it as soon as you remember. Skip the dose that ceased to use if it is almost time for the next dose. Do not use more medicine to achieve the dose that stopped using.

Can You Take Ibuprofen With An Advil Cold

Can I Take Advil With Sudafed

An overdose of ibuprofen can damage your stomach or intestines. Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.

Tylenol sinus congestion and pain contains phenylephrine, which is thought to be safe while breastfeeding since it does not reduce the milk supply.

Read Also: What To Take For A Sinus Pressure Headache

Can I Take Advil Cold & Sinus If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

You May Like: Is Advil Cold And Sinus An Antihistamine

How To Take Ibuprofen And Pseudoephedrine

Use Ibuprofen And Pseudoephedrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Read Also: Common Cold Versus Sinus Infection

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Does Ibuprofen Reduce Fever

Can you take Ibuprofen with Sudafed

The active ingredient in Advil is ibuprofen, an NSAID that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug .

Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the bodys production of these prostaglandins, therefore reducing pain and fever.

NSAIDs like ibuprofen are commonly used to manage mild to moderate pain , inflammation and fever in both adults and children.

You May Like: Does Mucinex Dm Help With Sinus Congestion

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

Recommended Reading: Best Medicine For Sinus Cough

What Should I Watch For While Using This Medicine

Tell your doctor or healthcare provider if your symptoms do not start to get better or if they get worse. See your doctor if fever, pain, or nasal congestion gets worse or lasts more than 3 days.

If this medicine makes it hard for you to sleep, try taking the dose earlier in the day. If you still have trouble sleeping stop taking this medicine and see your doctor.

This medicine may cause serious skin reactions. They can happen weeks to months after starting the medicine. Contact your healthcare provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.

What Is Ibuprofen And Pseudoephedrine

Can you take Xyzal and advil cold and sinus together, Canadian Pharmacy ...

Ibuprofen is a nonsteroidal anti-inflammatory drug . Ibuprofen works by reducing hormones that cause inflammation and pain in the body.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Ibuprofen and pseudoephedrine is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Ibuprofen and pseudoephedrine may also be used for purposes not listed in this medication guide.

Don’t Miss: Sinus Infection In Head Symptoms

Nsaids Platelet Aggregation Inhibition

Moderate Potential Hazard, Moderate plausibility. Applicable conditions: Thrombocytopathy, Coagulation Defect, Thrombocytopenia, Bleeding, Vitamin K Deficiency

Nonsteroidal anti-inflammatory drugs reversibly inhibit platelet adhesion and aggregation and may prolong bleeding time in some patients. With the exception of aspirin, the platelet effects seen with most NSAIDs at usual recommended dosages are generally slight and of relatively short duration but may be more pronounced in patients with underlying hemostatic abnormalities. Thrombocytopenia has also been reported rarely during NSAID use. Therapy with NSAIDs should be administered cautiously in patients with significant active bleeding or a hemorrhagic diathesis, including hemostatic and/or coagulation defects associated with hemophilia, vitamin K deficiency, hypoprothrombinemia, thrombocytopenia, thrombocytopathy, or severe hepatic impairment. NSAIDs that selectively inhibit cyclooxygenase-2 do not appear to affect platelet function or bleeding time at indicated dosages and may be preferable if risk of bleeding is a concern.

References

  • Berliner S, Sidi Y, Shaklai M, Pinkhas J Appearance of thrombocytopenia and benign monoclonal gammopathy following intake of drugs. Acta Haematol 67 : 71-2
  • Leese PT, Hubbard RC, Karim A, Isakson PC, Yu SS, Geis GS Effects of celecoxib, a novel cyclooxygenase-2 inhibitor, on platelet function in healthy adults: A randomized, controlled trial. J Clin Pharmacol 40 : 124-32
  • Can Advil Cold & Sinus Cause Any Cardiovascular Side Effects

    Cardiovascular side effects in Advil Sinus users are rare, occurring in roughly 1-3% of patients. Symptoms include swelling of fingers and toes, high blood pressure and peripheral edema. Research shows that a chief ingredient of Advil Cold & Sinus, pseudoephedrine, may increase the severity of previous hypertension issues. Pseduophedrine may also be responsible for additional cardiovascular side effects such as coronary artery spasm and chest pain.

    Find out whether you are predisposed to heart arrhythmias, as Advil Cold & Sinus is known to increase the likelihood of future incidents of arrhythmia in a small percentage of patients.

    Also Check: Advil Sinus Congestion And Pain Drowsiness

    Typical Dosing For Ibuprofen/pseudoephedrine

    Each caplet contains 200 mg of ibuprofen and 30 mg pseudoephedrine.

    • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while youre having symptoms. If your symptoms dont get better with 1 caplet, you can take 2 caplets. Dont use more than 6 caplets in 24 hours unless your provider specifically told you to do so.
    • Children age less than 12 years: Do not use.

    Use The Right Med For Your Symptoms

    60 Second Product Review, Advil Cold & Sinus

    As mentioned in this answer, most over-the-counter cold medications are fine to take with Claritin.

    Below are some safe options to use with Claritin, depending on your symptoms:

    • Congestion: Sudafed typically works well to treat these symptoms.
    • Cough: You can use a cough suppressant, like Delsym , to help reduce the frequency and severity of a cough.
    • Excess Mucus: Mucinex is usually a popular choice for helping with thinning mucus and secretions.
    • Pain/Fever: Pain relievers such as Tylenol or Advil/Motrin are safe to use with Claritin reduce fevers and treat mild to moderate pain symptoms.
    • Watering Eyes/Runny Nose: Antihistamines like Claritin are the most effective here

    Read Also: Can Your Face Swell From A Sinus Infection

    What May Interact With This Medicine

    Do not take this medicine with any of the following medications:

    • bromocriptine
    • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine
    • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
    • methotrexate
    • steroid medicines like prednisone or cortisone
    • St. John’s Wort

    This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

    What To Do If You Miss A Dose Of Advil Cold/sinus

    • Keep all medicine out of the reach of children. Never share your medicine with anyone.

    • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

    • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

    You May Like: Relief For Severe Sinus Pain

    How Does Advil Cold & Sinus Work To Treat A Sinus Infection

    Advil Cold & Sinus is one of the most popular over-the-counter treatments for colds and sinus infections. The active ingredients, chlorpheniramine, ibuprofen and pseudoephedrine are found not only in Advil Cold & Sinus but also in its generic counterparts.

    Advil Cold & Sinus works to reduce the inflammation of the sinus passages and the build-up of excess mucus. The medication decreases sinus congestion and difficulty breathing by reducing swelling of the nasal tissues that restrict your airways. Advil also acts as a general pain reliever to ease the discomfort of sinus pressure. You can find Advil Cold & Sinus at your local pharmacy.

    When suffering from the pain of a sinus infection we often jump at the quickest and easiest over-the-counter medication. Before reaching for the box of Advil at the drugstore at the onset of sinus congestion, take care to read the facts below concerning side effects. Even if you are not at risk for the serious side effects, it is important to remain aware of the milder, more common things you might experience before using this medication.

    How Does This Medication Work What Will It Do For Me

    Can I Take Mucinex And Ibuprofen

    This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

    This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

    Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

    Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

    Read Also: Best Allergy Medicine For Sinus Congestion

    Where Should I Keep My Medicine

    Keep out of the reach of children.

    This medicine may cause accidental overdose and death if taken by other adults, children, or pets. Mix any unused medicine with a substance like cat littler or coffee grounds. Then throw the medicine away in a sealed container like a sealed bag or a coffee can with a lid. Do not use the medicine after the expiration date.

    Store at room temperature between 20 and 25 degrees C .

    NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

    Advil Cold & Sinus Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    Also Check: Buy Advil Cold And Sinus

    Also Check: How To Clean Out A Sinus Infection

    Frequently Asked Questions About Ibuprofen/pseudoephedrine

    How do I know if ibuprofen/pseudoephedrine is safe for me to take?

    Ibuprofen/pseudoephedrine is generally safe to take, but its not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if youre not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

    Can I use ibuprofen/pseudoephedrine only when I need it?

    Yes, you can use ibuprofen/pseudoephedrine as needed. However, its recommended you take the medication on a scheduled basis while youre having symptoms. Use the lowest effective dose for the shortest amount of time possible. Dont use more than 6 caplets in a 24-hour period without talking to your provider first.

    Can I use ibuprofen/pseudoephedrine if Im pregnant?

    If youre pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if its safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

    Can I drink alcohol while taking ibuprofen/pseudoephedrine?

    Popular Articles
    Related news